Side effects Stocrin & Kivexa
May 12, 2008
What are the side effects with Stocrin and Kivexa? Any loss of weight in face or body ? Is there a danger changing medical treatment often ?
Response from Dr. Pierone
Stocrin (Sustiva, efavirenz) and Kixeva (Epzicom, Epivir + Ziagen) is not known as a high-risk regimen for producing facial lipoatrophy. In fact, some studies have shown improvement in lipoatrophy when either d4T or AZT is changed to Ziagen. However, Ziagen has been linked to a hypersensitivity syndrome that can produce severe side effects, and occasionally is fatal. Hypersensitivity tends to occur early in the course of therapy, so this is not generally an issue for people who have been on this for more than a few months.
The main danger of changing an antiretroviral cocktail would be development of an unanticipated side effect from the new program. Switching one or multiple components of a regimen in the setting of an undetectable viral load typically does not lead to drug resistance.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.